Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 4, 2006, 5:09 AM CDT for 12 counties in North Dakota. It took effect at Aug 4, 2006, 10:00 AM CDT. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2006, 5:09 AM CDT (10:09 UTC)
- In effect from
- Aug 4, 2006, 10:00 AM CDT
- Expired
- Aug 4, 2006, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 7 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:55 PM CDT | HAIL 0.75 | 18 Sw Bismarck, ND | |
| Aug 4, 6:45 PM CDT | TSTM WND DMG | Selfridge, ND | GRAIN BINS OVERTURNED ALONG WITH TREES DOWN AND WITH TREES ON TOP OF CARS. |
| Aug 4, 6:47 PM CDT | TSTM WND GST 70 | Linton, ND | TSTM WINDS UPROOTED TREES AND DIME SIZE HAIL IN TOWN. |
| Aug 4, 7:00 PM CDT | FLOOD | Linton, ND | STREET FLOODING IN LOW LYING AREAS WITH WATER OVER CURBS UP TO NEAR BUSINESSES. |
| Aug 4, 7:40 PM CDT | TSTM WND GST 70 | 4 Ne Venturia, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 4524 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 041009 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTH CENTRAL AND PORTIONS OF CENTRAL NORTH DAKOTA FRIDAY AFTERNOON AND EVENING...FOR LOW RELATIVE HUMIDITIES...STRONG SOUTHERLY WINDS...AND THE THREAT FOR DRY THUNDERSTORMS... .A LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TODAY. AHEAD OF THIS SYSTEM...BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH ARE EXPECTED OVER SOUTH CENTRAL NORTH DAKOTA...ALONG WITH VERY WARM TEMPERATURES. AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT OVER THE WARNING AREA. IN ADDITION...DRY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...CREATING A DANGEROUS FIRE WEATHER SITUATION OVER ALREADY VERY DRY RANGELANDS. NDZ019>021-034>036-042-045>047-050-041815- /O.UPG.KBIS.FW.A.0010.060804T1700Z-060805T0200Z/ /O.NEW.KBIS.FW.W.0019.060804T1700Z-060805T0200Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- LOGAN-MCINTOSH- 509 AM CDT FRI AUG 4 2006 /409 AM MDT FRI AUG 4 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTH WINDS OF 15 TO 30 MPH...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ022-041815- /O.NEW.KBIS.FW.W.0019.060804T1700Z-060805T0200Z/ SHERIDAN- 509 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. GUSTY SOUTH WINDS OF 15 TO 30 MPH...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JC
3 follow-up statements
000 WWUS83 KBIS 041450 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 950 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTH CENTRAL AND PORTIONS OF CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH EVENING...FOR LOW RELATIVE HUMIDITIES...STRONG SOUTHERLY WINDS...AND THE THREAT FOR DRY THUNDERSTORMS... .A LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TODAY. AHEAD OF THIS SYSTEM...BREEZY SOUTHERLY WINDS OF 20 TO 40 MPH ARE EXPECTED OVER SOUTH CENTRAL NORTH DAKOTA...ALONG WITH VERY WARM TEMPERATURES. AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT OVER THE WARNING AREA. IN ADDITION...DRY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...CREATING A DANGEROUS FIRE WEATHER SITUATION OVER ALREADY VERY DRY RANGELANDS. NDZ019>022-034>036-042-045>047-050-042300- /O.EXT.KBIS.FW.W.0019.060804T1500Z-060805T0200Z/ MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- 950 AM CDT FRI AUG 4 2006 /850 AM MDT FRI AUG 4 2006/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. GUSTY SOUTH WINDS OF 20 TO 40 MPH...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LEBLANG
000 WWUS83 KBIS 042018 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CDT FRI AUG 4 2006 ...RED FLAG WARNING THROUGH THIS EVENING SOUTH CENTRAL AND AGAIN SATURDAY FOR MOST OF THE WEST AND SOUTH CENTRAL... .A COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH WINDS WILL CREATE POTENTIAL FOR LARGE FIRE GROWTH THROUGH THIS EVENING IN FAR SOUTH CENTRAL NORTH DAKOTA. DRY LIGHTNING IS ALSO POSSIBLE... EVEN IN THE AREAS NOT EXPERIENCING THE STRONGEST WINDS. A COLD FRONT WILL BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH ON SATURDAY TO SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL NORTH DAKOTA. THIS COMBINED WITH LOW HUMIDITY VALUES WILL CREATE THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN GRASS FIRES. NDZ021-022-050430- /O.CAN.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/ /O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/ MCLEAN-SHERIDAN- 318 PM CDT FRI AUG 4 2006 ...RED FLAG WARNING IS CANCELLED... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. STRONG WINDS HAVE NOT MATERIALIZED...AND ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...THEIR COVERAGE WILL NOT BE EXTENSIVE ENOUGH FOR A RED FLAG WARNING. HOWEVER...DANGEROUS CONDITIONS WILL DEVELOP ON SATURDAY AS WINDS INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL EXISTS FOR LARGE AND WIND DRIVEN GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ019-020-034>036-042-045>047-050-050200- /O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/ /O.CON.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN- MCINTOSH- 318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS...LOW HUMIDITY...AND POTENTIAL DRY LIGHTNING... ...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THE EVENING. WHEN COMBINED WITH RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT...THE POTENTIAL EXISTS FOR RAPID SPREAD OF WILDFIRES. A FEW THUNDERSTORMS WILL ALSO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE LIGHTNING ...AND IN SOME CASES LITTLE RAINFALL...SO EVEN IN AREAS THAT DO NOT EXPERIENCE STRONG WINDS THIS AFTERNOON THERE EXISTS A HEIGHTENED RISK OF WILDFIRES. A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE...WIND DRIVEN GRASS FIRES WILL BE SIGNIFICANT. DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ017-018-031>033-040-041-043-044-050430- /O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/ ...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION SATURDAY MORNING AND AS A RESULT NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY NOON. RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT...THUS CREATING THE POTENTIAL FOR VERY LARGE...WIND DRIVEN GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHULTZ/LEBLANG
000 WWUS83 KBIS 050219 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 919 PM CDT FRI AUG 4 2006 ...RED FLAG WARNING SATURDAY FOR MOST OF THE WEST AND SOUTH CENTRAL DUE TO STRONG WINDS AND LOW HUMIDITIES... .A COLD FRONT WILL BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH ON SATURDAY TO SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL NORTH DAKOTA. THIS COMBINED WITH LOW HUMIDITY VALUES WILL CREATE THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN GRASS FIRES. NDZ019-020-034>036-042-045>047-050-051030- /O.EXP.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/ /O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN- MCINTOSH- 919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/ ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING IN EFFECT THROUGH 9 PM THIS EVENING IS NO LONGER IN EFFECT. HUMIDITIES HAVE RISEN AND THE THREAT OF DRY LIGHTNING HAS ENDED. STORMS OVER THE EAST END OF THE WARNING AREA ARE PRODUCING LIGHTNING...BUT SIGNIFICANT RAIN IS ALSO OCCURRING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE... WIND DRIVEN GRASS FIRES WILL BE SIGNIFICANT. DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ017-018-021-022-031>033-040-041-043-044-051030- /O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/ MCKENZIE-DUNN-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES... DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ON SATURDAY AS WINDS INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL EXISTS FOR LARGE AND WIND DRIVEN GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:26 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 2:26 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 226 AM CDT FRI AUG 4 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENTLY...STRONG 850MB LL JET ADVECTING MOISTURE BELOW STEEP LAPSE RATES. THIS IS ALLOWING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH. OTHERWISE...SOUTHEASTERLY WINDS ARE GENERALLY THE STORY...WITH TEMPS IN THE UPPER 60S AND LOWER 70S. TODAY...DEVELOPING LOW PRESSURE IN MONTANA WILL CONTINUE TO PULL WARM SEMIMOIST AIR UP FROM THE SOUTHEAST. THIS WILL ALLOW THE CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT...WHICH WILL WILL BE LOCATED ALONG THE I94 CORRIDOR EAST OF BISMARCK...FOR MUCH OF THE DAY. ELEVATED THUNDERSTORMS IN THIS AREA MAY REACH SEVERE LIMITS...WITH LARGE HAIL BEING THE MAIN THREAT. STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SURFACE TROUGH AND SOUTH OF THE WARM FRONT...GARRISON TO FORT YATES AND EAST...PROVIDING A VERY DEEPLY MIXED ATMOSPHERE THIS AFTERNOON...MIXING OUT WHAT LITTLE LOW LEVEL MOISTURE THERE IS. HENCE...DEWPOINTS WILL FALL INTO THE LOWER 40S AND THIS COUPLED WITH WINDY CONDITIONS HAVE WARRANTED THE ISSUANCE OF A RED FLAG WARNING...MENTION BELOW. VERY WARM 850 TEMPS WILL INVADE FROM THE SOUTHWEST AND SPREAD EAST INTO SOUTHERN NORTH DAKOTA. THIS WILL ALLOW VERY WARM TEMPS INTO THE 90S AND AROUND 100 TO OCCUR. SURFACE TROUGH WILL PUSH EAST THROUGH CENTRAL NORTH DAKOTA...PROVIDING THE FOCUS FOR AFTERNOON THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES LOOK TO BE IN SOUTH CENTRAL AREAS AND EAST. HOWEVER...LIMITED MOISTURE AND VERY WARM TEMPS WILL CREATE VERY HIGH BASE THUNDERSTORMS...WHICH WILL BE MORE OF A FIRE THREAT IN THE SOUTHWEST AND SOUTH CENTRAL...BEFORE TAPPING HIGHER MOISTURE IN SOUTHEASTERN AREAS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH HIGH WIND BEING THE MAIN THREAT. LOW PRESSURE SYSTEM WILL PUSH EAST TONIGHT...AS A SHARP H500 SHORTWAVE SWINGS IN FROM THE NORTHWEST. THIS WILL FORCE STRONG PRESSURE FALLS...HELPING TO DEEPEN THE SURFACE LOW...REGENERATING THE LOW FARTHER NORTH AND WEST...SLOWING OVERALL SYSTEM SPEED. THUS...THUNDERSTORM CHANCES WILL LINGER THROUGH THE NIGHT AND INTO TOMORROW MORNING...ENDING WEST TO EAST. SATURDAY...WILL SEE MUCH COOLER AND DRIER CONDITIONS...WITH THUNDERSTORM CHANCES CONTINUING IN THE CENTRAL AND EAST. THE BIG STORY SAT WILL BE THE STRONG NORTHWEST WINDS ON THE BACK SIDE OF THE LOW. WINDS WILL BE LINKED UP THROUGH MUCH OF THE ATMOSPHERE...WITH A STRONG SURFACE PRESSURE GRADIENT AND DAYTIME HEATING. 40-50KT LOW LEVEL JET WILL ALLOW SUSTAINED SURFACE WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE IN THE NORTH CENTRAL. MUCH DRIER WILL BE PRESENT...MAKING AN EXTREMELY DANGEROUS FIRE WEATHER SCENARIO. SUNDAY...WILL SEE COOLER TEMPS...AS HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION. LOOKS LIKE 70S NORTH TO MID 80S FAR SOUTHWEST. THUNDERSTORMS...ALTHOUGH VERY ISOLATED...MAY OCCUR SUNDAY NIGHT IN THE SOUTHWEST DUE TO LL JET FORCING. HOWEVER...MODELS HAVE BEEN PUSHING THIS FEATURE FARTHER SOUTH WITH EACH RUN. .LONG TERM...MONDAY THROUGH FRIDAY LONG TERM TREND STILL DOMINATED BY BUILDING RIDGE OVER THE NORTHERN PLAINS DURING THE PERIOD. THIS WILL RESULT IN A RETURN TO MID/UPPER 90S OVER SOUTHERN AREAS OF THE STATE. GFS MODEL CONTINUES TO GENERATE LARGE PRECIP BULLSEYE WEDNESDAY/WEDNESDAY NIGHT. HAVE SOME DOUBTS ABOUT THIS BUT MODEL HAS DONE THIS SEVERTAL RUNS IN A ROW. WILL INTRODUCE SLIGHT CHANCE THUNDERSTORMS FOR THIS PERIOD CENTRAL SECTIONS OF THE STATE. && .FIRE WEATHER... VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE REALIZED IN THE SOUTH CENTRAL TODAY. LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTHWEST WINDS WITH VERY LOW RELATIVE HUMIDITIES...15 TO 20 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. HIGH BASED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN THE SOUTH CENTRAL AND SOUTHWEST. THE THUNDERSTORMS WILL CONTAIN LITTLE PRECIPITATION...AND MAY LEAD TO THE IGNITION OF WILDFIRES. SATURDAY WILL BE ANOTHER VERY CRITICAL FIRE WEATHER DAY AS STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP WITH VERY LOW RELATIVE HUMIDITIES. WINDS MAY GUST AS HIGH AS 50 MPH IN THE NORTH CENTRAL SAT AFTERNOON. A FIRE WEATHER WATCH OR RED FLAG WARING MAY BE NEEDED. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ021-NDZ022-NDZ034- NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047-NDZ050. && JC/WAA
Hazardous weather outlook, Aug 4, 4:43 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CDT FRI AUG 4 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH. DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ019>022-034>036-042-045>047-050-050945- MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ003>005-011>013-023-025-037-048-051-050945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 443 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. JC
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:19 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 56 min |
| Aug 4, 7:55 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 65 min |
| Aug 4, 3:18 PM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 15 more | 29 hr |
| Aug 4, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 55 min |
| Aug 4, 5:39 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 66 min |
| Aug 4, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 62 min |
| Aug 4, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 45 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.